Alert archive / Ohio / Flash Flood Warnings in 2020
Flash Flood Warning 30, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Jul 6, 2020, 6:36 PM EDT for Clermont County, Ohio. It was in force for 98 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2020, 6:36 PM EDT (22:36 UTC)
- Expired
- Jul 6, 2020, 8:14 PM EDT
- In force
- 98 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
County Clermont County, OH
The radar
The Cincinnati radar (KILN), 46 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 6:45 PM EDT | FLOOD | 6 S Loveland, OH | ABUNDANT STANDING WATER ALONG SR 128 NEAR I275. TIME ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.6 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 532 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1524 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
637
WGUS51 KILN 062236
FFWILN
OHC025-070130-
/O.NEW.KILN.FF.W.0030.200706T2236Z-200707T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wilmington OH
636 PM EDT Mon Jul 6 2020
The National Weather Service in Wilmington has issued a
* Flash Flood Warning for...
Northwestern Clermont County in southwestern Ohio...
* Until 930 PM EDT.
* At 635 PM EDT, radar and automated gauges indicated thunderstorms
had produced over two inches of rainfall in the warned area. Flash
flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that may experience flooding include...
Loveland, Milford, Perintown, Day Heights, Batavia, Withamsville,
Camp Dennison, Goshen, Mulberry, Clermont County Airport, Mount
Carmel, Miamiville, Willowville, Summerside, Mount Repose,
Springvale and Cherry Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
To report flash flooding, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3916 8430 3917 8429 3917 8430 3920 8428
3921 8429 3921 8431 3922 8432 3924 8430
3925 8430 3927 8426 3926 8406 3908 8410
3903 8432
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
Hatzos1 follow-up statement
644
WGUS71 KILN 070014
FFSILN
Flash Flood Statement
National Weather Service Wilmington OH
814 PM EDT Mon Jul 6 2020
OHC025-070024-
/O.CAN.KILN.FF.W.0030.000000T0000Z-200707T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clermont OH-
814 PM EDT Mon Jul 6 2020
...THE FLASH FLOOD WARNING FOR NORTHWESTERN CLERMONT COUNTY IS
CANCELLED...
The heavy rain has ended and flooding is no longer expected to pose
a threat.
Please report previous flooding to the National Weather Service by
going to our website at weather.gov/iln and submitting your report
via social media.
LAT...LON 3916 8430 3917 8429 3917 8430 3920 8428
3921 8429 3921 8431 3922 8432 3924 8430
3925 8430 3927 8426 3926 8406 3908 8410
3903 8432
$$
HatzosWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 3:17 PM EDT, 3 hours 19 minutes earlier.
Area forecast discussion, Jul 6, 3:17 PM EDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 317 PM EDT Mon Jul 6 2020 .SYNOPSIS... Above normal temperatures and building humidity will provide a chance for afternoon and evening storms through the work week. A frontal system pushing through the Ohio Valley late Friday into Saturday will return temperatures to near normal for the weekend. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... Ongoing convection will continue through the late afternoon into the evening. Without much flow or broad scale lift the remaining activity will be driven by surface boundaries and differential heating. Storms could linger past midnight in some locations as weak H5 anomaly drifts east from the lower Mississippi Valley. This will provide a little upper support. It will be warm and humid for most locations with lows from the upper 60s to lower 70s. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/... The kink at H5 will continue to work through TN/KY on Tuesday. Moist and unstable airmass will still be over the region. With no capping mechanize, showers/thunderstorm will slowly develop along with the heating. While the best convective coverage will be in the afternoon, can't rule out something popping in the morning. CAPES will be over 3000 J/KG with dewpoints ranging in the upper 50s to lower 70s and highs push between 90 and 95 degrees. Tuesday night will once again see decreasing convective coverage after sunset. It will be another night of low in the lower 70s. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... A static weather pattern will be found over the region until a cold front passes on Friday. A weak upper shortwave will cross overnight Thursday, and be realized by a westerly windshift. Late Friday or in the evening, a more vigorous longwave trough and surface front will cross from west to east. As the surface winds are not indicative of a cold airmass, the wind shift to the northwest may have a bit more of a lag time to mix out the surface air, keeping overnight lows Friday a little on the warm side. Saturday will see more northwest winds that will be reinforced by the winds aloft, and finally the region will drop out of the 90s and see temperatures moderate to more normal values in the mid 80s with lows in the mid 60s. An upper low strengthening north of the Great Lakes will drop south in the wake of the longwave trough and another bit of shortwave energy will cross the CWA and Ohio Valley on Sunday. Not until the upper trough and this last bit of energy push through will a surface high near Lake Michigan push a drier northeast wind into the region, and upper flow aloft keep a "cooler" airmass in play. It isn't until late Sunday or more likely Monday that pops can be considered for removal from the forecast. Past few days of the extended forecast had the diurnal trend nix the threat of lingering overnight precip, which may not be the best forecast. Will try to nudge the forecast up a little overnight but do not believe that the low coverage or probability will put the mention of it into the bulk of forecast products, at least for the extended. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... Convection has developed along the outflow boundary from the morning convection near CVG. Convection i running from near AXV to I74 to ne of ILN. Atmosphere east of the boundary is uncapped and we should see additional convection develop as the afternoon goes on. Back towards CVG/LUK it might take a couple of hours before convective temp is reached as they are running behind due to the leftover cloud cover from early convection. Any convection that gets going should be diurnally driven and will begin to weaken after 00Z. Due to the uncapped nature of the atmosphere, can't rule out something lingering past midnight. Due to the high dewpoints and heavy rains near CVG/LUK, added a mention of fog overnight. It should lift by 13Z. Tuesday should be another repeat of today, with diurnal cu and convection developing. OUTLOOK...Thunderstorms are possible Tuesday through Saturday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Hogue/Sites NEAR TERM...Sites SHORT TERM...Sites LONG TERM...Franks AVIATION...Sites
Hazardous weather outlook, Jul 6, 4:23 AM EDT, 14 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 423 AM EDT Mon Jul 6 2020 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-070830- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 423 AM EDT Mon Jul 6 2020 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and tonight. Well above normal temperatures and increasing humidity will produce heat indices of 95-100 degrees this afternoon. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Continued hot and humid conditions Tuesday through Friday will lead to heat indices of 95-100 degrees each afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 6, 4:13 PM EDT, 2 hours 23 minutes before
Special Weather Statement
National Weather Service Wilmington OH
413 PM EDT Mon Jul 6 2020
KYZ094>096-062045-
Pendleton KY-Owen KY-Grant KY-
413 PM EDT Mon Jul 6 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN GRANT...EAST
CENTRAL OWEN AND SOUTHWESTERN PENDLETON COUNTIES UNTIL 445 PM EDT...
At 413 PM EDT, radar indicated a strong thunderstorm 10 miles south
of Williamstown, moving north at 10 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Pea size hail...
Very heavy rain...
Locations impacted include...
Williamstown, Corinth, Marcus, Keefer, Camp Northward, New Columbus,
Cherry Grove, Natlee and Cordova.
This includes I-75 in Kentucky between mile markers 144 and 154.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3852 8468 3863 8460 3862 8441 3856 8441
3856 8442 3855 8443 3854 8442 3853 8446
3854 8447 3851 8449 3851 8452 3849 8456
3844 8462 3841 8466
TIME...MOT...LOC 2013Z 179DEG 7KT 3849 8452
HatzosSpecial weather statement, Jul 6, 4:38 PM EDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Wilmington OH
438 PM EDT Mon Jul 6 2020
KYZ094>096-062115-
Pendleton KY-Owen KY-Grant KY-
438 PM EDT Mon Jul 6 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN GRANT...
SOUTHEASTERN OWEN AND SOUTHWESTERN PENDLETON COUNTIES UNTIL 515 PM
EDT...
At 438 PM EDT, radar indicated a strong thunderstorm near
Williamstown, moving north at 20 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Very heavy rain...
Locations impacted include...
Williamstown, Dry Ridge, Morgan, Corinth, Goforth, Stewartsville,
Cherry Grove, Williamstown Lake, Natlee, Marcus, Keefer, Camp
Northward, New Columbus, Lawrenceville and Cordova.
This includes I-75 in Kentucky between mile markers 144 and 159.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3840 8468 3869 8471 3870 8445 3863 8430
3858 8426 3856 8439 3856 8442 3854 8442
3853 8445 3854 8447 3851 8449 3851 8452
3849 8456 3843 8463
TIME...MOT...LOC 2038Z 170DEG 19KT 3857 8455
HatzosSpecial weather statement, Jul 6, 5:08 PM EDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Wilmington OH
508 PM EDT Mon Jul 6 2020
KYZ090>092-095-096-062145-
Boone KY-Pendleton KY-Kenton KY-Gallatin KY-Grant KY-
508 PM EDT Mon Jul 6 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN KENTON...SOUTHERN
BOONE...GRANT...WESTERN PENDLETON AND EASTERN GALLATIN COUNTIES UNTIL
545 PM EDT...
At 507 PM EDT, radar indicated a strong thunderstorm near
Williamstown, moving north at 20 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Very heavy rain...
Locations impacted include...
Williamstown, Walton, Crittenden, Dry Ridge, Morgan, Corinth,
Stewartsville, Atwood, Ryle, Northcutt, Bracht, Gardnersville,
Fiskburg, Camp Northward, Sherman, Elliston, Goforth, Munk, Cherry
Grove and Morning View.
This includes the following Interstates...
I-71 in Kentucky between mile markers 66 and 75.
I-75 in Kentucky between mile markers 143 and 172.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3848 8462 3852 8465 3852 8464 3853 8467
3854 8467 3855 8468 3856 8467 3861 8477
3876 8478 3885 8481 3885 8480 3889 8447
3885 8446 3857 8435 3856 8441 3853 8445
3854 8447 3851 8449 3851 8452 3847 8458
TIME...MOT...LOC 2107Z 170DEG 17KT 3864 8450
HatzosSpecial weather statement, Jul 6, 5:21 PM EDT, 1 hour 15 minutes before
Special Weather Statement National Weather Service Wilmington OH 521 PM EDT Mon Jul 6 2020 OHZ079-080-062200- Highland OH-Brown OH- 521 PM EDT Mon Jul 6 2020 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BROWN AND SOUTHWESTERN HIGHLAND COUNTIES UNTIL 600 PM EDT... At 521 PM EDT, radar indicated a strong thunderstorm over Mount Orab. This storm was nearly stationary. STORM HAZARDS INCLUDE... Winds to 50 mph... Pea size hail... Very heavy rainfall... Locations impacted include... Mount Orab, Sardinia, Hamersville, Mowrystown, Greenbush, Lake Waynoka, Fincastle, New Hope, Locust Ridge and Buford. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 3892 8404 3912 8401 3913 8370 3889 8372 TIME...MOT...LOC 2121Z 126DEG 1KT 3902 8387 Hatzos
Special weather statement, Jul 6, 5:31 PM EDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Wilmington OH
531 PM EDT Mon Jul 6 2020
KYZ092-093-OHZ077-062200-
Kenton KY-Campbell KY-Hamilton OH-
531 PM EDT Mon Jul 6 2020
...STRONG THUNDERSTORMS WILL AFFECT NORTHERN KENTON...NORTHERN
CAMPBELL AND EASTERN HAMILTON COUNTIES UNTIL 600 PM EDT...
At 531 PM EDT, radar indicated a strong thunderstorm over Norwood,
moving southeast at 5 mph. Another strong thunderstorm was located
over Erlanger, moving north at 5 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
Locations impacted include...
Cincinnati, Covington, Norwood, Forest Park, Erlanger, Fort Thomas,
Newport, Blue Ash, Reading, Montgomery, North College Hill, Madeira,
Edgewood, Alexandria, Elsmere, Wyoming, Fort Mitchell, Villa Hills,
Highland Heights and Taylor Mill.
This includes the following Interstates...
I-71 in Ohio between mile markers 0 and 14.
I-74 in Ohio between mile markers 17 and 19.
I-75 in Kentucky between mile markers 185 and 191.
I-75 in Ohio between mile markers 0 and 14.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3898 8459 3904 8461 3929 8456 3922 8432
3921 8431 3896 8434
TIME...MOT...LOC 2131Z 292DEG 5KT 3918 8448
HatzosSpecial weather statement, Jul 6, 5:57 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Wilmington OH
557 PM EDT Mon Jul 6 2020
KYZ093-OHZ077-078-062230-
Campbell KY-Hamilton OH-Clermont OH-
557 PM EDT Mon Jul 6 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN CAMPBELL...SOUTHEASTERN
HAMILTON AND NORTHWESTERN CLERMONT COUNTIES UNTIL 630 PM EDT...
At 556 PM EDT, radar indicated a strong thunderstorm over Fort
Thomas, moving east at 10 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Locations impacted include...
Cincinnati, Norwood, Fort Thomas, Blue Ash, Reading, Madeira,
Highland Heights, Milford, Deer Park, Dayton, Forestville, Mariemont,
New Richmond, Terrace Park, Silver Grove, Melbourne, Camp Dennison,
Riverbend And Coney Island, Plainville and Coldstream.
This includes the following Interstates...
I-71 in Ohio between mile markers 7 and 13.
I-75 in Ohio near mile marker 12.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3900 8446 3923 8445 3921 8422 3908 8423
3898 8428
TIME...MOT...LOC 2156Z 267DEG 10KT 3911 8442
HatzosThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 1:58 PM EDT | Special Weather Statement | ILN | Clinton | 32 min |
| Jul 6, 2:44 PM EDT | Special Weather Statement | ILN | Clark | 31 min |
| Jul 6, 3:15 PM EDT | Special Weather Statement | ILN | Clark | 30 min |
| Jul 6, 3:34 PM EDT | Special Weather Statement | ILN | Logan | 26 min |
| Jul 6, 3:40 PM EDT | Special Weather Statement | ILN | Madison | 35 min |
| Jul 6, 3:53 PM EDT | Special Weather Statement | ILN | Clark | 37 min |
| Jul 6, 3:56 PM EDT | Special Weather Statement | ILN | Logan | 34 min |
| Jul 6, 4:08 PM EDT | Special Weather Statement | ILN | Highland | 37 min |
| Jul 6, 5:21 PM EDT | Special Weather Statement | ILN | Brown | 39 min |
| Jul 6, 5:31 PM EDT | Special Weather Statement | ILN | Hamilton | 29 min |
| Jul 6, 5:55 PM EDT | Areal Flood Advisory | ILN | Hamilton | 2 hr |
| Jul 6, 5:57 PM EDT | Special Weather Statement | ILN | Clermont | 33 min |
| Jul 6, 6:09 PM EDT | Severe Thunderstorm Warning | ILN | Clermont, Hamilton | 36 min |
| Jul 6, 6:11 PM EDT | Flash Flood Warning | ILN | Hamilton | 2 hr |
| Jul 6, 6:27 PM EDT | Areal Flood Advisory | ILN | Clermont | 108 min |
| Jul 6, 6:32 PM EDT | Areal Flood Advisory | ILN | Hamilton | 90 min |
Nearby
Flash Flood Warnings in Ohio, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.